Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 37, NWS Lincoln, IL

May 28, 2013Knox County, Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 28, 2013, 5:32 PM CDT for Knox County, Stark County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 5:32 PM CDT (22:32 UTC)
Expired
May 28, 2013, 6:15 PM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 80 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 184 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
184 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WUUS53 KILX 282232
SVRILX
ILC095-175-282315-
/O.NEW.KILX.SV.W.0037.130528T2232Z-130528T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
532 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 615 PM CDT

* AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF GALESBURG...AND MOVING EAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GALESBURG...RIO...KNOXVILLE...WATAGA...GILSON...ONEIDA...ALTONA...
  VICTORIA...WILLIAMSFIELD...LA FAYETTE...WEST JERSEY...WYOMING...
  TOULON...CASTLETON...ELMIRA...OSCEOLA...BRADFORD...GALESBURG
  AIRPORT...HENDERSON AND EAST GALESBURG.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4123 8963 4097 8964 4097 8998 4087 8999
      4080 9045 4115 9044 4116 8988 4124 8986
TIME...MOT...LOC 2232Z 255DEG 39KT 4090 9044

HAIL...1.00IN
WIND...60MPH

$$

BAK
2 follow-up statements
676 
WWUS53 KILX 282255
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
555 PM CDT TUE MAY 28 2013

ILC095-175-282315-
/O.CON.KILX.SV.W.0037.000000T0000Z-130528T2315Z/
STARK IL-KNOX IL-
555 PM CDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX AND STARK
COUNTIES UNTIL 615 PM CDT...

AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GILSON...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...WILLIAMSFIELD...LA FAYETTE...WEST JERSEY...WYOMING...
TOULON...CASTLETON...ELMIRA...OSCEOLA...BRADFORD...DAHINDA...SNAKE
DEN HOLLOW AND DUNCAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4123 8963 4097 8964 4097 8998 4087 8999
      4080 9045 4115 9044 4116 8988 4124 8986
TIME...MOT...LOC 2255Z 255DEG 39KT 4096 9012

HAIL...1.00IN
WIND...60MPH

$$

BAK
588 
WWUS53 KILX 282309
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
609 PM CDT TUE MAY 28 2013

ILC095-175-282319-
/O.EXP.KILX.SV.W.0037.000000T0000Z-130528T2315Z/
STARK IL-KNOX IL-
609 PM CDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR KNOX AND STARK COUNTIES WILL
EXPIRE AT 615 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4123 8963 4097 8964 4097 8998 4087 8999
      4080 9045 4115 9044 4116 8988 4124 8986
TIME...MOT...LOC 2309Z 180DEG 0KT 4095 9016

$$

BAK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:24 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 28, 3:24 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
324 PM CDT TUE MAY 28 2013

.DISCUSSION...
ISSUED 300 PM CDT TUE MAY 28 2013
COMPLICATED WEATHER PATTERN IN GENERAL MADE MORE COMPLICATED IN
THE MODELS WITH A STRUGGLE WITH THE PATTERN SHIFT OVERALL.
HOWEVER...FOR ALL THE NUANCES WITH THE WAVES MOVING THROUGH THE
FORECAST AREA...THE ONE AGREED UPON PORTION IN ALL THE OPERATIONAL
MODELS IS THAT CENTRAL ILLINOIS WILL BE RATHER WET THROUGH THE END
OF THE WEEK. WARM FRONT WELL TO THE NORTH OF THE CWA...LEAVING ILX
IN THE WARM SECTOR WITH WARM TEMPS AND DEWPOINTS IN A RATHER MUGGY
AIRMASS. THIS WARMTH AND MOISTURE WILL HELP TO FUEL ANY MCS REMNANTS/BOUNDARIES
THAT MOVE INTO THE FA...IN ADDITION TO THE OVERALL FRONT SCHEDULED
TO MOVE INTO THE MIDWEST AT MIDWEEK. WITH SWRLY FLOW ALOFT...THE
FRONT IS GOING TO LOSE ITS FORWARD MOMENTUM...SLOW MOVING...AND
SLOW TO EXIT. AS A RESULT...ANY WAVES THAT EJECT OUT OF THE SW AND
ALONG THE BOUNDARY WILL RESULT IN ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS. HEAVY RAIN IS LIKELY INVOF WHEREVER THE FRONT
LANDS...WHICH WILL NOT ONLY BE DIFFICULT TO PIN...FRONT WILL ALSO
END UP GETTING INFLUENCED GREATLY BY MESOSCALE INFLUENCES/COLD
POOLS/OUTFLOWS AS WELL. WITH GROUND ALREADY VERY SATURATED FROM
PREVIOUS RAINS...THE FLASH FLOODING THREAT MAY GET A BREAK
TOMORROW FOR PORTIONS OF CENTRAL ILLINOIS...BUT IT WILL BE BACK BY
THURSDAY.

SHORT TERM...TONIGHT THROUGH TOMORROW...
SCATTERED THUNDERSTORMS STILL POSSIBLE THROUGH THE EVENING WITH
CONVECTIVE INITIATION LIKELY TO THE WEST IN NRN MO JUST ACROSS THE
MISS RIVER VALLEY. BOTH RUC AND NMM/WRF KEEPING SOME
ACTIVITY...THOUGH THE RUC/RAP IS ACTUALLY CONFINING MUCH OF THE
ACTIVITY TO THE NORTH. THE 4KM WRF/NMM DEVELOPS MORE OF A LINEAR
COMPLEX THAT EVENTUALLY MOVES THROUGH THE FA TO THE SE AND WEAKENS
AS IT TRAVERSES THE CWA. SHOWER THREAT FINALLY DIMINISHES BRIEFLY
FOR WEDNESDAY...THOUGH THE THREAT OF ANY INTERACTION WITH THE WARM
FRONT TO THE NORTH RESULTS IN POPS ACROSS THE NRN TIER OF THE
STATE. WARM TEMPS...SOUTHERLY WINDS...AND ABUNDANT MOISTURE IN THE
BOUNDARY LAYER WILL PUSH HEAT INDEX VALUES INTO THE UPPER 80S/NEAR
90. WINDS WILL BE RATHER BREEZY AND HELP TO COUNTER SOME OF THE
EFFECTS...THOUGH CAUTION SHOULD BE USED BY ANYONE OUTDOORS
TOMORROW.

LONG TERM...THURSDAY THROUGH MONDAY...
THE WESTERN TROF DIGS IN...AMPLIFYING THE WAVE PATTERN OVER THE
CONUS AND LEAVING THE UPPER MIDWEST IN SWRLY FLOW...THROUGH
THURSDAY...WITH WARM TEMPS YET AGAIN ON THURSDAY. TEMPS IN THE NW
SHOULD BE SOMEWHAT DAMPENED HOWEVER...BY CLOUD COVER FROM
APPROACHING BOUNDARY. IN ADDITION...DIURNAL CURVE WILL LIKELY BE
SHATTERED BY THE CONVECTIVE ACTIVITY RUINING THE STEADY CLIMB OF
TEMPERATURES IN ANY ONE SPOT AHEAD OF THAT BOUNDARY. FORECAST
CONFIDENCE ABOUT DETAILS COMPLICATED WITH THE ELONGATED TROF IN
THE ECMWF/NAM IS PROVIDING A SLIGHTLY DIFFERENT SOLUTION WITH THE
SFC SYSTEM THAN THE NAM. THAT BEING SAID...THE ECMWF IS LOOKING A
BIT MORE LIKE THE GFS IN THE 12Z RUN. THOUGH EVERYONE IS IN
AGREEMENT ABOUT ENTERING A PROLONGED PERIOD OF PRECIP THROUGH DAY
5...THE DIFFERENCES IN THE MODELS WILL IMPACT THE DYNAMICS AND
ASSOCIATED SEVERE WEATHER THREAT. FORECASTING ONSET OF THE
HEAVIEST PRECIP ALONG THE APPROACHING FRONT. IN SUMMARY...THE RAIN
IS NOT OVER AS LONG AS THAT FRONT WITH THE NEXT SYSTEM GETS SLOWED
BY PARALLEL FLOW ALOFT.

HJS
&&

.AVIATION...
ISSUED 1244 PM CDT TUE MAY 28 2013

CONVECTION FROM EARLY THIS MORNING HAS CLEARED THE CENTRAL
ILLINOIS TERMINALS...LEAVING BEHIND A 4000-8000FT MID-LEVEL
OVERCAST. CLOUDS WILL CONTINUE TO THIN THIS AFTERNOON...ALLOWING
THE ATMOSPHERE TO DESTABILIZE AND SCATTERED THUNDERSTORMS TO
DEVELOP. STILL SOME UNCERTAINTIES AS TO EXACTLY WHERE STORMS WILL
FIRE...BUT MOST LIKELY SCENARIO PLACES THEM FURTHER
NORTH/NORTHWEST NEAR STATIONARY FRONTAL BOUNDARY ACROSS IOWA INTO
FAR NORTHERN ILLINOIS. HRRR HAS BEEN CONSISTENTLY SHOWING
CONVECTION DEVELOPING SOUTH OF THE FRONT FROM NORTHERN MISSOURI
E/NE TO THE I-80 CORRIDOR AFTER 20Z FOR THE PAST SEVERAL RUNS.
STORMS ARE EXPECTED TO GRADUALLY DEVELOP/SHIFT FURTHER EASTWARD
ACROSS NORTH-CENTRAL ILLINOIS THIS EVENING. HAVE THEREFORE
INCLUDED VCTS AT KPIA AND KBMI BETWEEN 00Z AND 05Z. FURTHER SOUTH
AT THE REMAINING TAF SITES...HAVE FEATURED THUNDER BETWEEN 02Z AND
09Z. WINDS WILL BE QUITE STRONG/GUSTY THIS AFTERNOON...AS LOW-LEVEL
JET MIXES TO THE SURFACE. SOUTHERLY WINDS WILL GUST TO BETWEEN 25
AND 30KT AT TIMES THROUGH THE AFTERNOON...BEFORE DIMINISHING TO
BETWEEN 10 AND 15KT TONIGHT.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ILZ027>031-
036>038-040>043-047>053-061.

&&
Hazardous weather outlook, May 28, 3:19 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT TUE MAY 28 2013

ILZ027>031-036>038-041-291100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
319 PM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH
THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS.

SIGNIFICANT FLOODING WILL CONTINUE ALONG THE SPOON RIVER...WITH
RIVER LEVELS ALSO RISING ALONG THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY AND WEDNESDAY
NIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED.

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

FLOODING WILL CONTINUE ALONG THE SPOON RIVER MUCH OF THE WEEK...
WITH THE HIGHEST LEVELS EXPECTED ON WEDNESDAY. FLOODING WILL
CONTINUE ON THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM...AND MAY
DEVELOP FURTHER UPSTREAM AROUND PEORIA LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

ILZ040-047-049-050-291100-
CASS-MORGAN-SCHUYLER-SCOTT-
319 PM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH
THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO NEXT
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

ILZ042-043-048-051>053-061-291100-
CHRISTIAN-DE WITT-LOGAN-MACON-MENARD-SANGAMON-SHELBY-
319 PM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS
AND LARGE HAIL POSSIBLE. IN ADDITION...HIGH RAINFALL RATES WITH
THE STORMS COULD LEAD TO FLASH FLOODING OF LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

ILZ044>046-054>057-291100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-VERMILION-
319 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING OVER CENTRAL AND NORTHERN
MISSOURI WILL SPREAD NORTHEASTWARD INTO THE AREA THIS EVENING.
THE GREATEST RISK FOR SEVERE WEATHER WILL LIKELY STAY ALONG AND
NORTHWEST OF A DECATUR TO GIBSON CITY LINE...HOWEVER A FEW STRONG
STORMS WITH GUSTY WINDS...SMALL HAIL...AND HEAVY DOWNPOURS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY NIGHT THROUGH
SUNDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT.

ILZ062-063-066>068-071>073-291100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
319 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...HOWEVER SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF WET WEATHER IS EXPECTED THURSDAY NIGHT THROUGH
SUNDAY. IT IS STILL TOO EARLY TO PINPOINT ANY SPECIFIC SEVERE
WEATHER THREAT...HOWEVER HEAVY RAINFALL WILL BE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, May 28, 11:43 AM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 AM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     NON-TSTM WND DMG EDINBURG                39.66N 89.39W
05/27/2013                   CHRISTIAN          IL   LAW ENFORCEMENT

            3 TREES DOWN IN TOWN. LATE REPORT.

&&

AUTEN
Local storm report, May 28, 11:49 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1149 AM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     AUBURN                  39.58N 89.75W
05/27/2013                   SANGAMON           IL   TRAINED SPOTTER

            3 FOOT DIAMETER TREE BLON DOWN AT ROUTE 4 AND CURRAN RD.

0243 PM     TSTM WND DMG     CHATHAM                 39.67N 89.70W
05/27/2013                   SANGAMON           IL   PUBLIC

            TREE BRANCH SNAPPED OFF. RELAYED VIA WICS FACEBOOK PAGE

0245 PM     TSTM WND DMG     2 E CHATHAM             39.67N 89.66W
05/27/2013                   SANGAMON           IL   NWS EMPLOYEE

            LARGE TREE LIMBS BLOWN DOWN.

0247 PM     TSTM WND DMG     4 SSW SPRINGFIELD       39.73N 89.67W
05/27/2013                   SANGAMON           IL   TRAINED SPOTTER

            TREE DOWN NEAR KRELL DRIVE.

0248 PM     TSTM WND DMG     1 SE SPRINGFIELD        39.77N 89.63W
05/27/2013                   SANGAMON           IL   PUBLIC

            SHED DESTROYED NEAR THE INTERSECTION OF ASH AND
            MACARTHUR. RELAYED VIA WAND FACEBOOK PAGE

0252 PM     TSTM WND DMG     GRANDVIEW               39.82N 89.62W
05/27/2013                   SANGAMON           IL   PUBLIC

            LARGE TREE LIMBS DOWN ON RESERVOIR STREET. RELAYED VIA
            WICS FACEBOOK PAGE

0253 PM     TSTM WND DMG     1 NE SPRINGFIELD        39.79N 89.63W
05/27/2013                   SANGAMON           IL   EMERGENCY MNGR

            REPORT OF SHINGLE DAMAGE TO MULTIPLE HOMES.

0254 PM     TSTM WND DMG     CLEAR LAKE              39.81N 89.57W
05/27/2013                   SANGAMON           IL   PUBLIC

            TREE LIMB DOWN. POWER POLE SNAPPED. REPORTED VIA WICS
            FACEBOOK PAGE

0255 PM     TSTM WND DMG     3 SE SPRINGFIELD        39.75N 89.60W
05/27/2013                   SANGAMON           IL   MESONET

            NUMEROUS LARGE TREES DOWN ALONG WEST LAKE DR. AND NEAR
            HANSON ROBINSON ZOO. SWOP REPORT.

0255 PM     TSTM WND DMG     3 SSE SPRINGFIELD       39.74N 89.62W
05/27/2013                   SANGAMON           IL   MESONET

            ON THE UNIVERSITY OF ILLINOIS AT SPRINGFIELD CAMPUS OFF
            TORONTO ROAD...TREE LIMBS DOWN ACROSS CAMPUS WITH MANY
            ROADS BLOCKED. DAMAGE TO GREENHOUSE. FROM SWOP OBSERVER.

0255 PM     TSTM WND GST     SPRINGFIELD             39.78N 89.64W
05/27/2013  E60.00 MPH       SANGAMON           IL   TRAINED SPOTTER

            ESTIMATED 50 TO 60 MPH DOWNTOWN.

0255 PM     TSTM WND DMG     3 SSE SPRINGFIELD       39.74N 89.62W
05/27/2013                   SANGAMON           IL   PUBLIC

            TREE BLOWN DOWN NEAR BRENDEN GARDENS RETIRMENT HOME.
            PUBLIC REPORT.

0258 PM     TSTM WND GST     ROCHESTER               39.75N 89.54W
05/27/2013  E65.00 MPH       SANGAMON           IL   TRAINED SPOTTER

0300 PM     NON-TSTM WND DMG EDINBURG                39.66N 89.39W
05/27/2013                   CHRISTIAN          IL   LAW ENFORCEMENT

            3 TREES DOWN IN TOWN. LATE REPORT.

0300 PM     TSTM WND DMG     1 S RIVERTON            39.83N 89.54W
05/27/2013                   SANGAMON           IL   EMERGENCY MNGR

            ADDITIONAL UPDATED INFORMATION AT 625 PM FROM COUNTY OEM
            OFFICIAL...DAMAGE OCCURRED AT LINCOLN PLACE MOBILE HOME
            PARK...LOCATED AT 1236 OAK LANE ROAD. 48 MOBILE HOMES
            WERE DAMAGED...BY LIMBS BEING BROKEN OFF 10-12 FEET UP
            FROM THE GROUND AND THROWN ON THE MOBILE HOMES. NO ROOFS
            WERE PEELED OFF. WIND WAS ESTIMATED AROUND 75 MPH. NO
            INJURIES WERE REPORTED. RESIDENTS ARE BEING SHELTERED AT
            RIVERTON HIGH SCHOOL. ALSO SEVERAL LARGE TREES UPROOTED
            JUST TO THE WEST OF THE MOBILE HOME PARK AT OAK HILL.

0315 PM     TSTM WND DMG     BLUE MOUND              39.70N 89.12W
05/27/2013                   MACON              IL   PUBLIC

            LARGE TREE SNAPPED AT THE BASE. RECEIVED ON WAND FACEBOOK
            PAGE

0316 PM     TSTM WND DMG     ILLIOPOLIS              39.85N 89.25W
05/27/2013                   SANGAMON           IL   BROADCAST MEDIA

            LARGE TREE DOWN ON A TRUCK. RELAYED VIA WAND AND PUBLIC
            POSTING ON FACEBOOK

0320 PM     TSTM WND DMG     NIANTIC                 39.85N 89.17W
05/27/2013                   MACON              IL   EMERGENCY MNGR

            POWER POLES AND POWER LINES DOWN. MACHINE SHED ROOF TORN
            OFF. LATE REPORT.

0333 PM     TSTM WND DMG     FORSYTH                 39.92N 88.96W
05/27/2013                   MACON              IL   BROADCAST MEDIA

            WINDOWS BLOWN OUT AT BEST BUY. PIECE OF ROOF TORN OFF
            LOWES. RELAYED VIA WAND AND PUBLIC POSTING ON FACEBOOK

0334 PM     TSTM WND DMG     WARRENSBURG             39.93N 89.06W
05/27/2013                   MACON              IL   PUBLIC

            LARGE TREE SNAPPED OFF LOW AT THE BASE. RELAYED VIA WAND
            FACEBOOK PAGE

0335 PM     TSTM WND GST     DECATUR                 39.85N 88.93W
05/27/2013  M61.00 MPH       MACON              IL   TRAINED SPOTTER

0335 PM     TSTM WND DMG     DECATUR                 39.85N 88.93W
05/27/2013                   MACON              IL   TRAINED SPOTTER

            MULTIPLE TREE LIMBS DOWN ON REGAL AVENUE. TIME ESTIMATED.

0345 PM     HEAVY RAIN       4 W SPRINGFIELD         39.78N 89.72W
05/27/2013  M1.19 INCH       SANGAMON           IL   COCORAHS

            RAINFALL AMOUNT FROM THE LAST 90 MINUTES.

0352 PM     TSTM WND DMG     ARGENTA                 39.99N 88.82W
05/27/2013                   MACON              IL   PUBLIC

            LARGE TREE BRANCH SNAPPED OFF. RELAYED VIA WAND FACEBOOK
            PAGE

0400 PM     TSTM WND DMG     MONTICELLO              40.03N 88.57W
05/27/2013                   PIATT              IL   PUBLIC

            LARGE TREE DOWN. RELAYED VIA WCIA FACEBOOK PAGE

&&

AUTEN
Local storm report, May 28, 12:08 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1208 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     EDINBURG                39.66N 89.39W
05/27/2013                   CHRISTIAN          IL   LAW ENFORCEMENT

            3 TREES DOWN IN TOWN. LATE REPORT.

&&

AUTEN
Special weather statement, May 28, 5:24 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
524 PM CDT TUE MAY 28 2013

ILZ027-028-282330-
KNOX-STARK-
524 PM CDT TUE MAY 28 2013

...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND STARK COUNTIES UNTIL 630
PM CDT...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MONMOUTH...MOVING EAST AT 55
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  GALESBURG...
  KNOXVILLE...
  WATAGA...
  GILSON...
  ONEIDA...
  ALTONA...

OTHER LOCATIONS AFFECTED INCLUDE...GALESBURG AIRPORT...EAST
GALESBURG...DAHINDA AND SNAKE DEN HOLLOW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4123 8965 4118 8964 4099 8964 4097 8970
      4097 8998 4090 8999 4083 9028 4080 9045
      4116 9044 4116 8988 4124 8986
TIME...MOT...LOC 2225Z 249DEG 47KT 4087 9053

BAK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:52 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford22 days
May 28, 11:15 AM CDTRiver Flood WarningILXCass, Mason10 days
May 28, 5:24 PM CDTSpecial Weather StatementILXKnox, Stark66 min
May 28, 6:20 PM CDTAreal Flood AdvisoryILXKnox, Stark3 hr
May 28, 6:30 PM CDTFlash Flood WarningILXKnox, Stark6 hr
May 28, 6:49 PM CDTFlash Flood WarningILXMarshall6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.